Massachusetts, 2024

High Wind and Winter Weather in Massachusetts, April 3 to 4, 2024

April 3 to 4, 2024 · NWS ALY · 4 events in 2 counties and zones

A potent Miller Type B storm system (weakening low pressure to the west over the Great Lakes and strengthening low off the east coast) brought locally strong to damaging wind gusts, rain, and heavy, wet snow to western Massachusetts over the period of April 3-5, 2024. The greatest snowfall totals accumulated at the higher peaks of the Berkshire Mountains where totals ranged from 7 to 9 inches.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A potent Miller Type B storm system (weakening low pressure to the west over the Great Lakes and strengthening low off the east coast) brought locally strong to damaging wind gusts, rain, and heavy, wet snow to western Massachusetts over the period of April 3-5, 2024. The greatest snowfall totals accumulated at the higher peaks of the Berkshire Mountains where totals ranged from 7 to 9 inches. Elsewhere in Berkshire County, totals ranging from about 1 inch to 6 inches were common.

This storm also produced strong to locally damaging wind gusts across western Massachusetts. Gusts ranging from 40 to 50 mph were common with locally stronger gusts of 67 mph recorded in the northern half of the county. This lead to numerous reports of power outages and downed trees and wires.

Key Impacts: travel delays, power outages, school closures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 3, 6:21 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 3, 6:21 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
721 AM EDT Wed Apr 3 2024

.SYNOPSIS...
A potent storm system will bring strong to locally damaging
winds, rain, wintry mixed precipitation and snow to the region
into Thursday. Moderate to heavy snow and sleet accumulations
are expected across the higher terrain. Rain and snow showers
will linger Friday into Saturday before drier weather returns
Sunday into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
.UPDATE...As of 655 AM EDT, next round of precipitation is
starting to advance northeastward across the region. Most areas
will start out as rain, though some pockets of sleet will mix in
across the higher elevations. Other than minor adjustments to
temperatures, pops and dewpoints to match ongoing trends, the
forecast remains on track.

Previous Discussion:
A potent low pressure system is expected to bring rain, mixed
precipitation, snow and strong to locally damaging winds across
the region into Thursday.

An upper-level low, currently centered over northern Illinois,
will slowly shift eastward into the Ohio Valley through tonight.
Multiple shortwave perturbations will rotate around the upper
low. At the surface, low pressure is located over the Upper
Great Lakes with an occluded front extending to another area of
low pressure across the mid-Atlantic states. The primary low
over the Great Lakes will gradually track into the Ohio Valley
and weaken as the low over the mid-Atlantic strengthens and
tracks toward eastern New England. In addition, high pressure
will be located over Quebec/Atlantic Canada into tonight.

Sufficient lift will be in place with this system with strong
divergent flow aloft and isentropic lift resulting in widespread
rounds of precipitation beginning this morning and continuing
through tonight. A variety of precipitation types is expected
through the event. A mid-level warm front will lift across much
of the region today leading to a layer of above freezing
temperatures around the 700 hPa layer. Beneath this later,
advection of cold air will occur due in part to the high near
Atlantic Canada. This will result in a fairly deep sub- freezing
layer from around 800 hPa to near the surface.

Precipitation through this afternoon will be dependent on
surface temperature and elevations. Valley areas, which will be
warmer, will generally have rainfall into the afternoon hours.
Across the higher elevations, where it is a bit colder,
precipitation will be a mixture of rain, sleet and freezing
rain. Freezing rain looks to be more localized as the overall
profile favors sleet. By the early evening hours, a convective
band of precipitation looks to cross the region from west to
east. As the overall column dynamically cools, a transition to
mixed rain/sleet or all sleet is expected across many valley
areas with sleet or a snow/sleet mix in the higher elevations.
The sleet could fall heavy at times and quickly accumulate. By
the late evening and overnight hours, any mixed precipitation,
even in the valleys, should change over to snow. The snow could
fall heavy at times, especially across the higher elevations.
Across some valley areas, such as the Hudson Valley,
temperatures may remain above freezing enough that snow will
struggle to accumulate or precipitation may change back over to
rain or a rain/snow mix. Across the mid-Hudson Valley, locally
heavy rainfall could occur this evening resulting in some
ponding of water on roads and areas of poor drainage. A rumble
of thunder cannot be ruled out anywhere later today and tonight,
but have not included in the forecast at this time due to likely
sparse coverage.

Snow/sleet accumulations will widely vary with moderate to
heavy accumulations across the higher elevations and lower
accumulations in the valleys. Winter Storm Warnings are in
effect for portions of the Adirondacks, southern Greens and
northern Berkshires where the greatest snow/sleet accumulations
are expected. Winter Weather Advisories are in effect for the
rest of the region outside of the Hudson Valley into Washington
County. It is possible a later upgrade to a Winter Storm Warning
may be needed across portions of the eastern Catskills but it
will be dependent on how much the sleet reduces snowfall totals
and whether or not a dry slot cuts off additional precipitation
by Thursday.

Outside of the precipitation, strong winds are likely to
accompany this system as a very strong low-level jet crosses the
region (60 to 80 kt) as the pressure gradient tightens between
the strengthening low tracking up the coast and the strong high
over Atlantic Canada. While a strong low- level inversion will
be in place, some of these stronger winds could extend down to
the surface. The greatest wind potential is across Bennington,
eastern Rensselaer and northern Berkshire counties where gusts
could reach 60 mph. Wind gusts could reach 50 mph across
portions of the Adirondacks, Mohawk Valley and the rest of the
Taconics into western New England, where a Wind Advisory is in
effect. Outside of these areas, wind gusts of 25 to 40 mph
cannot be ruled out at times.

High temperatures will remain in the 30s to lower 40s today and
drop back into the upper 20s to mid-30s tonight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The upper-level low will slowly track eastward over the region
Thursday into Friday. The surface low will sit and spin off the
New England coast during this time. Moist, cyclonic flow will
result in continued lake-enhanced and upslope rain and snow
showers both days. Additional light to moderate accumulations
are expected, especially on Thursday across the higher
elevations. Thus, the Winter Storm Warnings and Winter Weather
Advisories will remain in effect through Thursday. There is some
uncertainty if and where a dry slot sets up on Thursday which
could cut off snowfall totals and precipitation chances.
Temperatures will remain on the chilly side on Thursday with
highs only reaching the 30s to around 40 in most areas.
Temperatures should moderate a bit more on Friday reaching the
mid-30s to mid to upper 40s. Lows will fall back into the 20s
and 30s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Saturday will be the in final day under the influence of our
slow moving vertically stacked, closed upper level low. While
the center of the low will drift into the Gulf of Maine by
Saturday, its upper level cold pool will still be over much of
the Northeast which when coupled with ongoing moist, cyclonic
flow, will give us yet another day with chilly daytime
temperatures, mostly cloudy skies, breezy winds and chance for a
few daytime scattered showers. The best chance for showers
should be in higher terrain areas and western New England which
will be closer to the cold pool. Daytime highs will once again
only rise into the 40s with upper 30s in the high terrain which
is 10 to 15 degrees below normal by early April standards. The
breezy winds and cloudy skies will make it feel even cooler.

Weather conditions improve for the second half of the weekend
into the new work week (including April 8, the day of the solar
eclipse) as the cut-off low finally drifts further east and
shortwave ridging from the Great Lakes/southern Canada builds
into the Northeast. This will support mainly sunny skies for
Sunday into Sunday night along with breezy winds as strong
subsidence builds in the wake of the low. A weak area of high
pressure at the surface builds into eastern NY and western New
England for Monday which should support mainly sunny skies at
least through the first half of the day. Some cirrus clouds
could spill overtop our shortwave ridge for the second half of
Monday but even still, any increasing cirrus clouds should not
impede those wishing to view the solar eclipse. While daytime
temperatures by Monday trend back to feeling like spring with
highs reaching into the 50s to low 60s, temperatures likely will
drop during the eclipse, especially areas in the path of
totality, similarly to the 2017 eclipse and we adjusted hourly
temperatures from 18 - 20 UTC accordingly. Northwest winds will
remain a bit breezy on Monday with gusts up to 15-20kts possible
as the pressure gradient between the building sfc high and
exiting upper level low remains a bit tight. Otherwise, no
weather hazards expect for the solar eclipse day.

Differences in the guidance increases for Tuesday and Wednesday
as we will be monitoring a shortwave from the Great Lakes and
Upper Midwest tracking overtop broad ridging positioned over the
Southeast U.S. Depending on the shortwave's strength and the
amount of available moisture, shower chances may increase for
the middle of next week and we trend POPs upwards to slight
chance and low end chance; however, if sfc high pressure holds
steady over the Northeast, shower chances could be delayed until
later in the week. Luckily, with temperatures trending milder
and spring-like, we will not have to worry about any wintry
precipitation.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
Bands of rain showers from the mid-Atlantic drift from south to
north this morning, mainly until 14-15 UTC, leading to
intermittent periods of rain showers (mixed with sleet at PSF)
that may result in brief periods of MVR cigs and vsby. These
showers will be weakening as they drift northward to ALB and GFL
so only included TEMPO groups for reduced flight conditions.

We should enter into a dry break after 18 UTC through 21/22 UTC,
especially for GFL and ALB, with ceilings improving back to VFR
at all TAF sites. The dry break will likely also result in windy
conditions.

By 22 - 00 UTC, a secondary coastal low developing in the mid-
Atlantic will pass just to our south and result steady and
widespread precipitation. Cold air at the sfc but a layer of
warm air aloft will likely lead to wintry mix including an
initial period of rain/sleet mix before becoming a steady period
of mainly sleet at ALB, GFL and PSF. This will likely result in
widespread MVFR ceilings (perhaps some brief IFR ceilings) and
MVFR/IFR visibility, depending on intensity and precipitation
type. Depending on sfc temperatures, some freezing rain is not
ruled out at PSF. POU should favor mainly rain through the
entire TAF period with even a slight chance for thunder during
the evening. Did not include thunder in the latest TAF update
since the potential is late in the TAF period. As sfc
temperature trend towards freezing by 03 to 06 UTC, GFL and PSF
should start to mix with snow. Temperatures continue to trend
colder after 06 UTC with all TAF sites mixing with and even
turning to snow through 12 UTC (POU mainly rain/snow mix). IFR
ceilings and visibility likely will result as wintry mix
transitions to mainly snow.

Besides wintry mix, strong gusty winds will be another hazard
for the aviation community during this TAF cycle. East-
northeasterly winds through sunrise will remain sustained
generally under 10kts but will increase towards 12 UTC,
especially at PSF where gusts up 20 kts are expected.
East-southeasterly winds will continue to increase through the
day, especially in the afternoon when we should see a dry break
with VFR ceilings returning to GFL and ALB. The dry break will
help strong winds aloft mix down to the surface and we expect gusts
up to 25-30kts for much of the TAF sites with even stronger
gusts at PSF up to 40kts where an impressive low-level jet will
develop.

Gusty southeast winds continue this evening through the end of
the TAF period reaching up to 30kts with up to 40-45kts at PSF.
Low-level wind shear will also be a concern through much of the
upcoming TAF cycle at POU, PSF and ALB as winds at 2kft reach
40-50kts after 18 UTC. LLWS at PSF will become especially
concerning by 00 - 06 UTC as winds at 2kft reach 70kt.

Outlook...

Thursday Night: Moderate Operational Impact. Likely SHRA...SHSN.
Friday: Moderate Operational Impact. Chance of SHRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Low Operational Impact. Breezy. Slight Chance of SHRA.
Saturday Night: Low Operational Impact. Breezy. NO SIG WX.
Sunday: Low Operational Impact. Breezy. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Flooding is generally not expected due to the long duration of
precipitation and a significant portion being frozen
(sleet/snow) over the higher terrain. However, due to increasing
and persistent southeast flow, minor flooding due to tidal
effects are expected to develop at and in vicinity of
Poughkeepsie along the Hudson River both Wednesday and Thursday
morning. Also, some locations along the lower Housatonic Basin
may get close to bankfull but are expected to remain below flood
stage at this time.

Locally heavy rainfall across the mid-Hudson Valley into
northwestern Connecticut is possible later this afternoon
through this evening and could result in ponding of water in
urban and low-lying/poor drainage areas.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
National Water Prediction Service /NWPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 10 AM EDT Thursday for CTZ001-013.
     Winter Weather Advisory from 11 AM this morning to 6 AM EDT
     Friday for CTZ001.
NY...Wind Advisory until 10 AM EDT Thursday for NYZ061-065-066.
     Winter Weather Advisory from 11 AM this morning to 6 AM EDT
     Friday for NYZ032-038>040-043-047-048-050-051-058-063.
     High Wind Warning until 10 AM EDT Thursday for NYZ054.
     Winter Storm Warning from 11 AM this morning to 6 AM EDT
     Friday for NYZ033-041-042-082-083.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for NYZ032-033-038.
MA...Wind Advisory until 10 AM EDT Thursday for MAZ025.
     Winter Weather Advisory from 11 AM this morning to 6 AM EDT
     Friday for MAZ025.
     High Wind Warning until 10 AM EDT Thursday for MAZ001.
     Winter Storm Warning from 11 AM this morning to 6 AM EDT
     Friday for MAZ001.
VT...High Wind Warning until 10 AM EDT Thursday for VTZ013.
     Winter Storm Warning from 11 AM this morning to 6 AM EDT
     Friday for VTZ013>015.

&&

SYNOPSIS...JPV/Rathbun
NEAR TERM...Rathbun
SHORT TERM...Rathbun
LONG TERM...Speciale
AVIATION...Speciale
HYDROLOGY...JPV/Rathbun
Hazardous weather outlook, Apr 3, 4:10 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
510 AM EDT Wed Apr 3 2024

CTZ013-NYZ061-065-066-041100-
Southern Litchfield-Eastern Columbia-Western Dutchess-
Eastern Dutchess-
510 AM EDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

MAZ001-VTZ013-041100-
Northern Berkshire-Bennington-
510 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT
THURSDAY...
...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for western Massachusetts and
southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts and wind damage reports to the National Weather Service in
Albany New York.

NYZ039-040-043-047-048-050-051-058-063-041100-
Southern Fulton-Montgomery-Northern Washington-Schoharie-
Western Schenectady-Southern Saratoga-Western Albany-Western Greene-
Western Ulster-
510 AM EDT Wed Apr 3 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ049-052-053-059-060-064-084-041100-
Eastern Schenectady-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Eastern Ulster-Southern Washington-
510 AM EDT Wed Apr 3 2024

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-MAZ025-041100-
Northern Litchfield-Southern Berkshire-
510 AM EDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT
THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts and wind damage reports to the National Weather Service in
Albany New York.

NYZ033-041100-
Hamilton-
510 AM EDT Wed Apr 3 2024

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT FRIDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts and wind damage reports to the National Weather Service in
Albany New York.

NYZ032-038-041100-
Northern Herkimer-Southern Herkimer-
510 AM EDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts and wind damage reports to the National Weather Service in
Albany New York.

NYZ054-041100-
Eastern Rensselaer-
510 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ041-042-082-083-VTZ014-015-041100-
Northern Saratoga-Northern Warren-Northern Fulton-Southeast Warren-
Western Windham-Eastern Windham-
510 AM EDT Wed Apr 3 2024

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for eastern New York and southern
Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather, 1 high wind, 1 strong wind. Local standard time, as filed.

High Wind, Northern Berkshire

When
April 3, 9:00 AM EST to April 4, 9:00 AM EST
Where
Northern Berkshire forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

North Adams Airport ASOS measured a maximum gust of 67 mph.

Strong Wind, Southern Berkshire

When
April 3, 9:00 AM EST to April 4, 9:00 AM EST
Where
Southern Berkshire forecast zone
Measured
40 kt (46 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

CWOP site measured a maximum gust of 46 mph.

Winter Weather, Northern Berkshire

When
April 3, 10:00 AM EST to April 4, 12:00 PM EST
Where
Northern Berkshire forecast zone
Reported by
CoCoRaHS
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Zone average snowfall of 6 inches.

Winter Weather, Southern Berkshire

When
April 3, 10:00 AM EST to April 4, 12:00 PM EST
Where
Southern Berkshire forecast zone
Reported by
CoCoRaHS
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Zone average snowfall of 2.9 inches.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2024Every state in 2024This day in weather historyWarnings in Massachusetts, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1177032, 1177033, 1177034, 1177035.